MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at the time of event: 18 years or older.The returned complaint device consisted of a peripheral rotalink plus device.The device was received attached to the advancer unit.Blood was noted in the advancer.The advancer, handshake connections, sheath, coil, burr and annulus were microscopically and visually examined and numerous sheath kinks were noted.In addition, the sheath was completely torn at 85.4cm and 97.2cm from the strain relief.Microscopic examination of the device observed that the annulus was damaged and not rounded which is consistent with damage seen with the use of a rotawire.The coil was also noted to be stretched.Functional testing was performed by attempting to rotate the drive shaft, however, it was unable to rotate and melted ultem was noted.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on 27-jun-2019.It was reported that the rotational speed not able to stabilize during preparation for use.The 75% stenosed target lesion was located in a moderately tortuous and severely calcified anterior tibial artery.A 1.25mm peripheral rotalink plus catheter was selected for use.During preparation outside the patient's body, the rotational speed was set to 180,000 rpm; however, it was noted that the rotational speed went from 150,000 to 250,000 rpm.The procedure was completed with another of the same device.There were no patient complications reported.However, device analysis noted that the sheath was torn.

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8808092
Report Number2134265-2019-08493
Device Sequence Number457502
Product Code MCW
UDI-Device Identifier08714729857808
UDI-Public08714729857808
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2020
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0022012785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2019
Initial Report FDA Received Date07/19/2019
Patient Sequence Number1
Patient Weight53